Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 40, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 23, 2019, 9:08 AM CDT for Florence County, Forest County, Wisconsin; Dickinson County, Iron County, Michigan. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2019, 9:08 AM CDT (14:08 UTC)
- Expired
- Apr 25, 2019, 8:34 AM CDT
- In force
- 47 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dickinson County, MI, Iron County, MI, Florence County, WI, Forest County, WI
The radar
The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brule River near Commonwealth (COMW3). The gauge peaked at 12.45 ft at Apr 23, 2019, 5:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04062011, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:00 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 23, 6:00 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 600 AM CDT Tue Apr 23 2019 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 312 AM CDT Tue Apr 23 2019 Satellite imagery shows a low pressure system over southern Lake Michigan just east of Port Washington, Wisconsin as evidenced by the curl in the IR imagery. Rain will continue to wind down across east-central Wisconsin this morning as this low continues moving east and high pressure builds in across the western Great Lakes region. The high will bring drier air with mostly sunny skies later this morning and into the afternoon hours as high temperatures range from the middle to upper 50s across the north, with highs of 60 to 65 across the south. The high will drift slowly southeast tonight, as dry weather and mostly clear skies continue. An approaching low will bring increasing clouds to the north Wednesday afternoon, however dry weather is expected to continue across the area. Lows tonight will be in the 30s, with highs on Wednesday climbing into the middle 60s to around 70 degrees. Much of the area only received around one half of an inch of rain from this system, save for a thin swath of 1 to 2 inches along a line from Algoma, to Green Bay, to Appleton, to Omro. Given this thin swath of heavy rain is mainly outside of the area of central and northeast Wisconsin that got copious amounts of rain last week and with only light rain in the forecast for the next few days will cancel the Flood Watch for the area with the new forecast package. .LONG TERM...Wednesday Night Through Monday Issued at 312 AM CDT Tue Apr 23 2019 Much of the next week will be characterized by low amplitude flow across the northern tier of the conus, which will keep temps near to above normal into the start of the weekend. As the jet stream sags south, temps will likely fall below normal this weekend into early next week. Forecast concerns, however, generally revolve around precip chances due to high water levels and fast flows on area rivers. The models generally have some differences with the forecast rainfall on Wednesday night night and Thursday. Since it appears that much of the moisture will get soaked up by low pressure over the Ohio Valley, will put more stock into the lower qpf producing solutions, like the ecmwf. A second round of precip is then possible over the weekend, but the spread is rather large so will stick with a general model blend. Wednesday night through Thursday night...Shortwave energy moving across the northern Great Lakes will push a cold front across the region during the Wednesday night into Thursday time period. Will see a ribbon of higher dewpoints accompany the front, but its difficult to find much in the way of instability or higher values of moisture transport along the front. As a result, precip looks likely along the front, but amounts look relatively light, perhaps up to a quarter inch. The chance of precip will likely end on Thursday afternoon and will see clearing behind the front for Thursday night. With the clouds and rainfall, temps on Thursday will be cooler than on Wednesday. Rest of the forecast...Temps will continue there cooling trend on Friday into Saturday thanks to passage of a secondary cold front. Otherwise, will be watching the track of a low pressure system during the Friday night into Saturday time period. A farther north track could lead to a more substantial precip threat than depicted in the ecmwf solution. Temps may also be cold enough for some flakes over parts of the area on late Friday night and early Saturday morning. Cooler weather will continue into early next week with another chance of precip on next Monday. && .AVIATION...for 12Z TAF Issuance Issued at 558 AM CDT Tue Apr 23 2019 Mainly MVFR, with a few IFR, cigs will linger over the TAF sites this morning as a low pressure system continues to pull away from the western Great Lakes region. High pressure will bring drier air to the region, causing VFR conditions to prevail later this morning and through tonight. Gusty northerly winds of 20 to 25 knots will ease late this afternoon and into the evening hours. && .HYDROLOGY... Issued at 312 AM CDT Tue Apr 23 2019 Much of the area only received around one half of an inch of rain from this system, save for a thin swath of 1 to 2 inches along a line from Algoma, to Green Bay, to Appleton, to Omro. Given this thin swath of heavy rain is mainly outside of the area of central and northeast Wisconsin that got copious amounts of rain last week and with only light rain in the forecast for the next few days will cancel the Flood Watch for the area. Despite the cancellation of the Flood Watch, additional rises in river levels are expected across central and northeast Wisconsin as this latest rain filters into the local tributaries. Please monitor the latest river forecasts for further information on flooding in your local area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Kurimski HYDROLOGY......Kurimski
Hazardous weather outlook, Apr 23, 3:28 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 328 AM CDT Tue Apr 23 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 328 AM CDT Tue Apr 23 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Rainfall over the past 24 hours may lead to further river rises across the area. Keep up to date with the latest river forecasts if you live near a river or stream. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High water levels and fast flows are expected to remain on area rivers through the end of the work week. Residents who live along rivers and streams should keep a close eye on river levels, and be prepared to move to higher ground. Boaters and fishermen should also use caution due to hazardous currents on fast-moving rivers. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-240830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 328 AM CDT Tue Apr 23 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Gusty north to northwest winds and building waves will result in hazardous conditions for small craft through this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. Kurimski/MPC
In the hours before
Local storm report, Apr 23, 7:21 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 1 NNE ALLOUEZ 44.47N 87.97W
04/23/2019 M1.49 INCH BROWN WI COCORAHS
COCORAHS STATION WI-BN-14 GREEN BAY 3.8 SSE.
0700 AM HEAVY RAIN 2 WSW OMRO 44.02N 88.78W
04/23/2019 M1.43 INCH WINNEBAGO WI COCORAHS
COCORAHS STATION WI-WN-7 OMRO 1 WSW.
0700 AM HEAVY RAIN 5 SE AURORAVILLE 43.99N 88.94W
04/23/2019 M1.42 INCH WAUSHARA WI CO-OP OBSERVER
CO-OP OBSERVER STATION BLNW3 BERLIN WWTP.
0712 AM HEAVY RAIN OMRO 44.03N 88.75W
04/23/2019 M1.36 INCH WINNEBAGO WI MESONET
MESONET STATION EW3427 OMRO.
0707 AM HEAVY RAIN OMRO 44.03N 88.75W
04/23/2019 M1.36 INCH WINNEBAGO WI MESONET
MESONET STATION EW3427 OMRO.
0706 AM HEAVY RAIN 1 SSW GREEN BAY 44.49N 88.01W
04/23/2019 M1.32 INCH BROWN WI MESONET
MESONET STATION EW7911 ALLOUEZ.
0600 AM HEAVY RAIN 2 WNW MENASHA 44.20N 88.47W
04/23/2019 M1.32 INCH WINNEBAGO WI MESONET
MESONET STATION OSKW3 FOX RIVER.
0700 AM HEAVY RAIN 2 S MACKVILLE 44.31N 88.41W
04/23/2019 M1.25 INCH OUTAGAMIE WI COCORAHS
COCORAHS STATION WI-OG-16 MACKVILLE 2 S.
&&Local storm report, Apr 23, 8:48 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
848 AM CDT TUE APR 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 WSW CASCO 44.55N 87.62W
04/23/2019 M1.72 INCH KEWAUNEE WI CO-OP OBSERVER
CO-OP OBSERVER STATION CCOW3 CASCO.
0600 AM HEAVY RAIN 5 NNE WRIGHTSTOWN 44.40N 88.14W
04/23/2019 M1.56 INCH BROWN WI COCORAHS
COCORAHS STATION WI-BN-20 WRIGHTSTOWN 4 NNE.
0700 AM HEAVY RAIN WRIGHTSTOWN 44.33N 88.17W
04/23/2019 M1.45 INCH BROWN WI COCORAHS
COCORAHS STATION WI-BN-22 WRIGHTSTOWN 0.4 ENE.
0837 AM HEAVY RAIN OMRO 44.03N 88.75W
04/23/2019 M1.36 INCH WINNEBAGO WI MESONET
MESONET STATION EW3427 OMRO.
0700 AM HEAVY RAIN 2 N APPLETON 44.29N 88.39W
04/23/2019 M1.34 INCH OUTAGAMIE WI COCORAHS
COCORAHS STATION WI-OG-7 APPLETON 1 N.
0836 AM HEAVY RAIN 1 SSW GREEN BAY 44.49N 88.01W
04/23/2019 M1.32 INCH BROWN WI MESONET
MESONET STATION EW7911 ALLOUEZ.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 12:02 PM CDT | River Flood Warning | GRB | Marinette | 4 days |
Nearby
River Flood Warnings in Wisconsin, 2019River Flood Warnings in Michigan, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.